Alert archive / California / Freeze Warnings in 2006
Freeze Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 28, 2006, 3:10 PM PST. It took effect at Nov 29, 2006, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 3:10 PM PST (23:10 UTC)
- In effect from
- Nov 29, 2006, 2:00 AM PST
- Expired
- Nov 29, 2006, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 282310 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 PM PST TUE NOV 28 2006 ...A COLD AIR MASS HAS SETTLED OVER NORTHWEST CALIFORNIA... CAZ001-291215- /O.NEW.KEKA.FZ.W.0006.061129T1000Z-061129T1600Z/ REDWOOD COAST- 310 PM PST TUE NOV 28 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE COMBINATION OF PARTIAL CLEARING AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO COOL TO 28 TO 34 DEGREES AT MANY LOCATIONS ALONG THE REDWOOD COAST. A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE FREEZING TEMPERATURES CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME CAUTION. $$ CAZ002-291215- /O.NEW.KEKA.FR.Y.0003.061129T1000Z-061129T1600Z/ MENDOCINO COAST- 310 PM PST TUE NOV 28 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE COMBINATION OF PARTIAL CLEARING OVERNIGHT AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL TO 32 TO 36 DEGREES AT MANY LOCATIONS ALONG THE MENDOCINO COAST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KENNEDY
2 follow-up statements
000 WWUS76 KEKA 291103 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PST WED NOV 29 2006 ...A COLD AIR MASS HAS SETTLED OVER NORTHWEST CALIFORNIA... CAZ001-291600- /O.CON.KEKA.FZ.W.0006.000000T0000Z-061129T1600Z/ REDWOOD COAST- 303 AM PST WED NOV 29 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE COMBINATION OF PARTIAL CLEARING AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO COOL TO 26 TO 34 DEGREES AT MANY LOCATIONS ALONG THE REDWOOD COAST. A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE FREEZING TEMPERATURES CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO DRIVE WITH EXTREME CAUTION. $$ CAZ002-291600- /O.CON.KEKA.FR.Y.0003.000000T0000Z-061129T1600Z/ MENDOCINO COAST- 303 AM PST WED NOV 29 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE COMBINATION OF PARTIAL CLEARING OVERNIGHT AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL TO 30 TO 36 DEGREES AT MANY LOCATIONS ALONG THE MENDOCINO COAST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS76 KEKA 291601 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 801 AM PST WED NOV 29 2006 CAZ001-291715- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-061129T1600Z/ REDWOOD COAST- 801 AM PST WED NOV 29 2006 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. THE FREEZING WANING WILL BE ALLOWED TO EXPIRE. $$ CAZ002-291715- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-061129T1600Z/ MENDOCINO COAST- 801 AM PST WED NOV 29 2006 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KENNEDY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 28, 3:45 AM PST, 11 hours 25 minutes earlier.
Area forecast discussion, Nov 28, 3:45 AM PST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 AM PST TUE NOV 28 2006 .SYNOPSIS...UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST CONTINUES TO BRING COLD AND UNSTABLE AIR OVER NORTHERN CALIFORNIA. SCATTERED SHOWERS ASSOCIATED WITH THIS UPPER LEVEL LOW WILL CONTINUE THROUGH THIS AFTERNOON. AN UPPER LEVEL RIDGE BUILDS OVER THE AREA AS THE UPPER LEVEL LOW MOVES EASTWARD TONIGHT. THE RIDGE WILL HOLD WEDNESDAY AND WEAKEN THURSDAY AS A WEAK FRONT APPROACHES THE AREA. HIGH PRESSURE WILL REBUILD OVER THE NORTHEAST PACIFIC FRIDAY. && .DISCUSSION...MADE VERY LITTLE CHANGE TO THE PREVIOUS SHORT TERM FORECAST AS THE MOVEMENT OF THE UPPER LEVEL LOW SEEMS ON TRACK. THE UPPER LEVEL LOW IS CURRENTLY OVER NORTHERN IDAHO WITH A 115 TO 130 KT JET OVER THE WASHINGTON AND OREGON COASTLINE. THIS FEATURE WILL CONTINUE TO BRING COLD AND UNSTABLE AIR OVER THE FORECAST AREA TODAY. THE SHOWERS ASSOCIATED WITH THIS UPPER LEVEL LOW WILL LESSEN IN THE EVENING AS IT MOVES FURTHER EAST. A HIGH PRESSURE RIDGE WILL BUILD OVER NORTHWEST CALIFORNIA THIS EVENING AS THE UPPER LEVEL LOW PUSHES EASTWARD. HAVE KEPT THE AREAS OF FROST IN ZONES ONE AND TWO FOR TONIGHT BUT DID NOT ISSUE A FROST ADVISORY. THE GROWING SEASON CUT OFF DATE IS JUST TWO DAYS AWAY...ON NOVEMBER THIRTIETH...AND DO NOT CURRENTLY THINK THE TEMPERATURES WARRANT AN ADVISORY. THE RIDGE WILL HOLD THROUGH WEDNESDAY. MODEL SOLUTIONS ARE IN AGREEMENT WITH BRINGING A WEAK FRONT OVER WASHINGTON AND OREGON THURSDAY. EXPECT THIS FRONT TO JUST CLIP THE NORTHERN PORTION OF THE CWA AND BRING LIGHT PRECIPITATION TO NORTHERN DEL NORTE COUNTY THURSDAY AFTERNOON. THE UPPER LEVEL RIDGE WILL REBUILD ON FRIDAY AND OFFSHORE WINDS WILL DEVELOP BRINGING WARMER TEMPERATURES AND DRIER WEATHER OVER THE WEEKEND. TH && .AVIATION...SEE TAFS FOR THE LATEST UPDATES AND OBSERVATIONS. && .EKA...WATCHES/WARNINGS/ADVISORIES... HAZARDOUS SEAS WARNING IN EFFECT FROM PT ST GEORGE TO PT ARENA OUT TO 60NM. SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM PT ST GEORGE TO PT ARENA 20 TO 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:10 PM PST | Frost Advisory | EKA | 17 hr |
Nearby
Freeze Warnings in California, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.